MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13009
Medical Device Problem Codes Break (1069); Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, upon completion of a bilateral lower extremity angiogram, the tip of a flexor raabe guiding sheath separated upon removal of the device.As a result, anesthesia was converted to general and the room was prepared for a potential open procedure; however, contralateral access was obtained and an unspecified snare was used to successfully remove the sheath fragment from the right aortoiliac segment.There was no evidence of retained product, and a pedal pulse was present in the right foot.A bilateral groin ultrasound was completed in the post-anesthesia care unit, confirming that there were no adverse effects.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D9, h3: it is unknown if the device will be returned.E3: occupation = inventory management specialist.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, upon completion of a bilateral lower extremity angiogram, the tip of a flexor raabe guiding sheath separated upon removal of the device.As a result, anesthesia was converted to general and the room was prepared for a potential open procedure; however, contralateral access was obtained, and an unspecified snare was used to successfully remove the sheath fragment from the right aortoiliac segment.There was no evidence of retained product, and a pedal pulse was present in the right foot.A bilateral groin ultrasound was completed in the post-anesthesia care unit, confirming that there were no adverse effects.Additional information was received 29jun2023.Access was obtained in the right common femoral artery and a contralateral approach was used to target the left common femoral artery.The access site was scarred from previous vascular surgery; however, the anatomy was not tortuous or calcified.The bifurcation was not steep or calcified.Another manufacturer's 0.035-inch wire was used during the procedure and was in place at the time of sheath separation.Resistance was not reported during manipulation of other devices through the sheath; however, resistance was encountered upon removal of the sheath from the patient.The dilator was not reinserted prior to sheath removal.Approximately ten centimeters of the sheath tip separated.The patient did not experience any adverse effects due to this event.Upon return and initial evaluation of the device, the sheath was separated, unraveled, and stretched.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation with the dilator lodged inside the sheath.The sheath was separated approximately 33.7-centimeters from the hub.The separated portion was stretched and elongated.The tip was intact.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu warns ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification at the time of manufacture.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A previously closed capa found that the thin wall of the ptfe liner is susceptible to damage from handling and processing during profiling and coiling processes; leading to an increased susceptibility to shaft separation.Corrective actions were implemented, including 100% bond inspections, increase of the minimum allowable tensile strength, improvements to the baking process, and reduction in shelf life of inner liner raw material.The complaint device was manufactured prior to implementation of the corrective actions.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event; however, the complaint device was manufactured prior to implementation of corrective actions resulting from a previously completed capa.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 29jun2023.Access was obtained in the right common femoral artery and a contralateral approach was used to target the left common femoral artery.The access site was scarred from previous vascular surgery; however, the anatomy was not tortuous or calcified.The bifurcation was not steep or calcified.Another manufacturer's 0.035-inch wire was used during the procedure and was in place at the time of sheath separation.Resistance was not reported during manipulation of other devices through the sheath; however, resistance was encountered upon removal of the sheath from the patient.The dilator was not reinserted prior to sheath removal.Approximately ten centimeters of the sheath tip separated.The patient did not experience any adverse effects due to this event.Upon return and initial evaluation of the device, the sheath was separated, unraveled, and stretched.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17184561
Report Number1820334-2023-00797
Device Sequence Number12464758
Product Code DYB
UDI-Device Identifier00827002130098
UDI-Public(01)00827002130098(17)240218(10)13767103
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model NumberG13009
Device Catalogue NumberKCFW-5.0-38-55-RB-RAABE
Device Lot Number13767103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer06/29/2023
08/29/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/26/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035¿ TERUMO GLIDEWIRE ADVANTAGE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown